ANSWERS: 3
  • Panadol is a commercial preparation of acetaminophen (paracetamol). It high a low therapeutic index, which means that toxic doses aren't too much more than therpeutic doses. The liver normally metabolises the drug by producing enxymes that conjugate it - in essence join several molecules of it together. This is harmless and can be excreted by the body as normal. However, if you take a toxic dose, the normal enzymes are working flat out to conjugate it but cannot keep up with the sheer volume you have taken - they are said to be saturated. So another group of enzymes take up the slack, called the mixed function oxidases. Great. However, they metabolise the drug into a toxic form called N-acetyl-p-benzoquinone imine. So now your turning the drug into a toxic substance. In order to inactivate this toxic metabolite, you conjugate it with a chemical called glutathione. OK, so now now fine again. But glutathione reserves run out quite quickly. So now you're getting a buildup of this toxic substance that your liver is creating. It starts to react with the cells in your body, especially in the liver and kidneys, killing them. Acute paracetamol poisoning in common in the UK and the treatment is well established - gastric lavage to wash out the stomach to prevent more being absorbed followed by activated charcoal which binds to any remaining paracetamol. If the patient has only just taken the overdose you can give acetylcystine or methionine which helps to raise the glutathione levels to increase inactivation of the toxin. However if more than 12 hours have elasped since taking the overdose, the prognosis is not good at all. Early syptoms include nausea and vomiting. The liver damage occurs about a day or two after. Since the liver has hundreds of functions, the symptoms are vast, but can include damage to the brain due to buildup of ammonia, and bleeding internally due to lack of clotting factors. Severe liver damage is lethal in a matter of days.
  • The clown faced cells of the panadol go around your body killing your good cells. If you overdose your body's good cells can't handle the large number of clowns killing them. They all proceed to the liver because it is the only place the clowns can't reach them. Eventually the liver gets too full of good cells and sinks down your body, if too many good cells come to the liver at the same time the liver will explode.
  • Panadol is indeed acetaminophen, and acetaminophen overdose will cause your liver to fail, which will kill you if not treated in a hospital within 72 hours. Specifically, acetaminophen leaves toxic residues in your liver that in cases of overdose, overwhelm this organ of detoxification and cause it to fail. Without enough protective glutathione, your body cannot keep up. Excellent information has been posted here with the other answerers. You may not have needed a serious answer, but you ask a deadly serious question! You can learn more about glutathione and preventing acetaminophen overdose here: http://www.immune-health-solutions-for-you.com/acetaminophen-overdose.html Good Health To You! LivingWell

Copyright 2018, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy